Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 308, NWS Tulsa, OK

May 9, 2006Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2006, 11:09 PM CDT for Benton County, Arkansas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2006, 11:09 PM CDT (04:09 UTC)
Expired
May 10, 2006, 12:15 AM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Benton County, AR

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 11:15 PM CDTTSTM WND DMGGentry, ARTREES BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 100411
SVRTSA
ARC007-100515-
/O.NEW.KTSA.SV.W.0308.060510T0409Z-060510T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT TUE MAY 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1215 AM CDT

* AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF SILOAM SPRINGS...MOVING
  NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SILOAM
  SPRINGS...GENTRY...SPRINGTOWN...DECATUR...HIGHFILL AND HIWASSE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3633 9459 3615 9457 3629 9420 3650 9433

$$
3 follow-up statements
000 
WWUS54 KTSA 100425 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT TUE MAY 9 2006

ARC007-100515-
/O.CON.KTSA.SV.W.0308.000000T0000Z-060510T0515Z/
BENTON AR-
1125 PM CDT TUE MAY 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR BENTON COUNTY...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SILOAM SPRINGS...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHEROKEE CITY...
FAIRMOUNT...GENTRY...SPRINGTOWN AND DECATUR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3633 9459 3615 9457 3625 9437 3640 9439

$$
000 
WWUS54 KTSA 100449
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT TUE MAY 9 2006

ARC007-100515-
/O.CON.KTSA.SV.W.0308.000000T0000Z-060510T0515Z/
BENTON AR-
1149 PM CDT TUE MAY 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR BENTON COUNTY...

AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR GRAVETTE...MOVING NORTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHEAST BENTON COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3647 9461 3631 9458 3633 9437 3648 9439

$$
000 
WWUS54 KTSA 100516
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 AM CDT WED MAY 10 2006

ARC007-100526-
/O.EXP.KTSA.SV.W.0308.000000T0000Z-060510T0515Z/
BENTON AR-
1216 AM CDT WED MAY 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY EXPIRED AT 
1215 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3647 9461 3631 9458 3633 9437 3648 9439

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:47 PM CDT, 22 minutes earlier.

Area forecast discussion, May 9, 10:47 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CDT TUE MAY 9 2006

.MESOSCALE UPDATE...
THUNDERSTORMS HAVE BEGUN TO INCREASE ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS AS LIFT FROM THE MAIN SHORTWAVE APPROACHES.
THE CELL IN SOUTHEAST MAYES COUNTY IS MOVING LEFT OF THE MEAN
MOVEMENT AND ENCOUNTERING -130 M2/S2 HELICITY.  THE STORM APPEARS
ELEVATED AND IS LIKELY BECOMING AN ANTI-CYCLONIC SUPERCELL...MAKING
IT AN EFFECIENT HAIL PRODUCER.

THUNDERSTORMS SHOULD CONTINUE TO INCREASE IN NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS AS THE MAIN UPPER SUPPORT APPROACHES.
DEEP-LAYER SHEAR AND STEEP LAPSE RATES WILL SUPPORT A WIND AND HAIL
THREAT WITH THESE STORMS.

SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS HAVE BEEN WORKED OVER
FOR NOW...BUT ADDITIONAL STORMS SHOULD MOVE INTO THESE AREAS LATE
TONIGHT FROM THE WEST WITH A RENEWED WIND AND HAIL THREAT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&
Hazardous weather outlook, May 9, 6:22 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT TUE MAY 9 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
622 PM CDT TUE MAY 9 2006

...TORNADO WATCH IN EFFECT FOR MUCH OF THE AREA THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FOR ALL OF THE AREA TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

TORNADO.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 44.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG AND NEAR A FORT SMITH...
        MCALESTER LINE.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND
        WEST-CENTRAL ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS HAVE RAPIDLY DEVELOPED EARLY THIS EVENING AND HAVE
QUICKLY STRENGTHENED. WITH THE ATMOSPHERE REMAINING EXTREMELY
UNSTABLE...SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING.
EARLY THIS EVENING THE REMNANTS OF AN OUTFLOW BOUNDARY OVER THE
SOUTHERN PART OF THE AREA...AND A WEAK COLD FRONT IN THE NORTH WERE
PROVIDING THE MAIN FOCUS FOR DEVELOPMENT. INSTABILITY AND SHEAR
PROFILES CONTINUE TO SUGGEST SUPERCELLS ARE LIKELY WITH VERY LARGE
HAIL...DAMAGING DOWNBURST WINDS AND A FEW TORNADOES. THE TORNADO
THREAT WILL BE ENHANCED ALONG THE BOUNDARIES...ESPECIALLY IF ANY
SUPERCELLS RESIDE ALONG THE BOUNDARIES FOR ANY EXTENDED AMOUNT OF
TIME.

THE SEVERE WEATHER THREAT WILL LIKELY CONTINUE WELL INTO THE
OVERNIGHT HOURS AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES THE
AREA. THE MAIN THREAT OVERNIGHT WILL BE LARGE HAIL...DAMAGING
DOWNBURST WIND. IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY IN
THE STRONGER STORMS WITH FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS COULD REMAIN ACROSS THE AREA WEDNESDAY MORNING BUT
HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA FOR THURSDAY AND
FRIDAY. THUNDERSTORMS WILL THEN RETURN FOR THE WEEKEND AS ANOTHER
COLD FRONT APPROACHES THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 9, 10:04 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1004 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     2 NW HUGO               34.03N 95.53W
05/09/2006  M65 MPH          CHOCTAW            OK   MESONET

&&

SFP
Local storm report, May 9, 10:20 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             1 W HUGO                34.01N 95.53W
05/09/2006  E0.88 INCH       CHOCTAW            OK   PUBLIC

&&

SFP
Local storm report, May 9, 10:25 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             10 NE WAGONER           36.06N 95.24W
05/09/2006  E0.88 INCH       WAGONER            OK   EMERGENCY MNGR

&&

NMK
Local storm report, May 9, 10:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             LOCUST GROVE            36.20N 95.17W
05/09/2006  E0.88 INCH       MAYES              OK   EMERGENCY MNGR

&&

NMK
Local storm report, May 9, 10:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             LOCUST GROVE            36.20N 95.17W
05/09/2006  E1.00 INCH       MAYES              OK   EMERGENCY MNGR

&&

NMK
Local storm report, May 9, 10:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND GST     4 W LOCUST GROVE        36.20N 95.24W
05/09/2006  E60 MPH          MAYES              OK   EMERGENCY MNGR

            AT MILE MARKER 1 ON TURNPIKE

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:54 PM CDTTornado WarningTSASebastian66 min
May 9, 8:53 PM CDTTornado WarningTSASebastian57 min
May 9, 9:26 PM CDTFlash Flood WarningTSASebastian3 hr
May 9, 9:46 PM CDTFlash Flood WarningTSAFranklin119 min
May 9, 9:53 PM CDTSevere Thunderstorm WarningTSAFranklin32 min
May 10, 3:44 AM CDTSevere Thunderstorm WarningTSACrawford, Sebastian33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.